Unimodality of steady size distributions of growing cell populations

Abstract.

We consider an equation for the evolution of growing and dividing cells, and show, using a result of Kato and McLeod, that the probability density function for the stationary size distribution is necessarily unimodal.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received July 18, 2001; accepted August 29, 2001.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

da Costa, F., Grinfeld, M. & McLeod, J. Unimodality of steady size distributions of growing cell populations. J.evol.equ. 1, 405–409 (2001). https://doi.org/10.1007/PL00001379

Download citation

  • Key words: Growing and dividing cells, SSD, unimodality.